What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 10, 2:36 PM MST, 24 minutes earlier.
Area forecast discussion, Sep 10, 2:36 PM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
336 PM MDT Fri Sep 10 2021
.SYNOPSIS...The ridge of high pressure over central New Mexico
will continue to weaken as a low pressure trough and associated
cold front moves through northern Utah tonight and Saturday. These
features will cause a transition to zonal flow across the area
through next week. A ridge of high pressure may attempt to build
back into southern Utah by next weekend.
&&
.SHORT TERM (Through 12Z/6AM MDT Monday)...
A shearing mid-level trough axis is forecast to translate
northeastward across the Northern Rockies through Saturday. This
will drag an attendant cold front across northern Utah and SW
Wyoming late tonight into early Saturday morning. These features
will aid in the continued development of showers and thunderstorms
across portions of mainly high terrain areas of southern Utah,
central and northern Utah and SW Wyoming from this afternoon
through Saturday night. An analysis of the environment reveals
limited buoyancy and wind shear, although effective bulk shear is
expected to increase into the 25-30kt range late this afternoon
and early evening. PWAT values are expected to increase to near 1"
(or ~2x greater than normal for this time of year) from late this
afternoon through this evening. The main threat from any activity
from this afternoon through this evening will be gusty outflow
winds, owing to forecast and observed DCAPE values into the
1,000-1,500J/kg range, inverted-V soundings and unidirectional SW
flow through the boundary layer. High resolution convective-
allowing models (CAMs) generally show isolated to scattered
convection particularly across northern Utah, SW Wyoming and high
terrain areas of central and southern Utah. There is some
potential for a consolidated outflow boundary to develop across
the west deserts and track westward into the Wasatch Front this
evening, show effective/shear cold pool balance be achieved. High
LCLs around 10kft and relatively weak wind shear may make this
balance a difficult proposition to achieve. Regardless, any cell
will have the potential to produce winds into the 50-65 mph range.
The gusty wind threat will continue into this evening. Small hail
and brief heavy downpours cannot be ruled out, although the
primary hazard will be gusty outflow winds.
Showers and the occasional thunderstorm is expected to continue
across mainly northern Utah and SW Wyoming tonight into Saturday
evening. LCLs and DCAPE will be slightly lower in the post-
frontal environment on Saturday, but with the aid of daytime
heating on Saturday afternoon and evening, gusty outflow winds
will once again be a hazard with any shower and thunderstorm
activity as relatively dry low-levels will remain in place. HREF
wind probabilities indicate a 70% chance neighborhood probability
of wind gusts exceeding 30kts Saturday afternoon/early evening,
with a lack of 50kt contours indicated. This is in contrast to a
30% contour of 50kt winds indicated across northern Utah this
afternoon and evening.
Temperatures will cool from near-record values this afternoon to
near seasonal normals by Saturday and Sunday. There is some
potential for Saturday high temperatures to underachieve by a
couple of degrees depending upon how extensive the cloud canopy
remains.
Zonal mid to upper level flow is forecast to develop across the
region on Sunday. A trailing mid-level trough is now indicated in
the latest round of deterministic and ensemble runs -- and this
trough is expected to move into the PacNW Sunday afternoon. This
will maintain weak broad-scale lift, and may aid in the
development of an isolated shower or thunderstorm across mainly
high-terrain areas of northern Utah Sunday afternoon/evening.
.LONG TERM (After 12Z/6AM MDT Monday)...
The previously-mentioned upper-level trough is expected to slide
east through the Northern Rockies on Monday while gradually
gaining amplitude. As a result, models are now indicating an
attendant increase in potential shower and thunderstorm activity
across northern Utah and SW Wyoming Monday afternoon and evening.
Some of this activity may extend southward into central Utah as
well.
Zonal flow is expected to re-emerge by Tuesday and Wednesday of
next week with a return to dry conditions and seasonable
temperatures. There remains some disagreement from next Wednesday
and beyond regarding the pattern evolution across North America.
The biggest sources of uncertainty revolves around two potential
scenarios in this timeframe. One potential scenario would involve
the development of a trough across the Northern Rockies, and this
would favor cooler temperatures and potential precipitation across
northern Utah and SW Wyoming. An alternate scenario would favor
the re-development of a four-corners or southern Great Basin high
pressure ridge. This scenario would result in warming temperatures
and dry conditions for the region. Cluster analysis reveals that
both scenarios are very much in play, with just a slight nod in
favor of the ridge scenario.
&&
.AVIATION...
KSLC...VFR conditions are expected through the valid TAF
period with brief reductions to MVFR possible with passing
thunderstorms. Winds will generally remain out of the southeast with
gusts in excess of 26 kt possible through the evening and overnight
with passing showers and thunderstorms. Thunderstorm outflows could
bring brief periods of north and east winds. A lull in activity is
possible between 04-08Z, with showers redeveloping in the early
morning Saturday. There is a 20% chance winds will shift out of the
north overnight (between 05Z and 09Z) before returning to southeast.
REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are expected
through the valid TAF period. Northern sites could see reductions to
MVFR or IFR for brief periods with passing thunderstorms producing
heavy rain or strong winds lofting dust. Less impactful isolated
convection is possible for the southern half of the state, with
storms largely tied to the terrain. Showers and thunderstorms will
continue into Saturday, where thunderstorm activity is expected to
pick up again late morning and continue throughout the day.
&&
.FIRE WEATHER...
A mid-level trough will drag a cold front into northern
Utah tonight, and the front is expected to hang across northern
Utah into Saturday night before weakening. These features will aid
in the development of isolated to locally scattered showers and
thunderstorms from high-terrain areas of southern and central Utah
as well as all of northern Utah from late this afternoon into
Saturday evening. This activity will have the potential to produce
gusty outflow winds, frequent lightning and locally heavy
rainfall, especially during the late afternoon and early evening
hours. Outside of thunderstorms, locally critically fire weather
conditions will develop across mainly the west deserts due to
gusty winds and low relative humidity. On Saturday, minimum
relative humidity values will increase to mainly above 15 percent
for most areas.
A trailing wave will promote isolated shower and thunderstorm
activity across mainly northern Utah Sunday afternoon and early
evening, as well as Monday afternoon and early evening. Slightly
more coverage is expected on Monday when compared to Sunday.
Heading into the middle of next week, dry zonal flow and
seasonable temperatures are forecast. By the end of next week, the
forecast is more uncertain, when one of two possible weather
outcomes include either dry and warming conditions with a building
ridge, or cooler and showery conditions across northern Utah with
a developing Northern Rockies trough.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&
ADeSmet/Wessler
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 10, 3:17 AM MST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
417 AM MDT Fri Sep 10 2021
UTZ101>131-WYZ021-111200-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
417 AM MDT Fri Sep 10 2021
This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.
.DAY ONE...Today and Tonight
Gusty winds from mainly high based showers and thunderstorms will
be the main hazard today. An increase in shower and thunderstorm
activity is forecast to develop tonight over northern Utah in
conjunction with a cold front.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated showers and thunderstorms will likely continue across
central and northern Utah and SW Wyoming through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Sep 10, 12:38 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
138 PM MDT Fri Sep 10 2021
UTZ116>118-102030-
Sanpete Valley UT-Central Mountains UT-
Eastern Juab/Millard Counties UT-
138 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southwestern
Sanpete...eastern Millard and southeastern Juab Counties through 230
PM MDT...
At 137 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Scipio, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scipio, Gunnison, Fayette, Centerfield and Yuba Lake State Park.
This includes the following highways...
Interstate 15 between mile markers 190 and 192, and near mile marker
200.
US Route 50 between mile markers 131 and 143.
US Route 89 between mile markers 239 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 11187 3909 11216 3942 11205 3938 11163
TIME...MOT...LOC 1937Z 205DEG 18KT 3913 11202
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WebberSpecial weather statement, Sep 10, 12:42 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
142 PM MDT Fri Sep 10 2021
UTZ109-110-112-WYZ021-102030-
Bear Lake and Bear River Valley UT-Western Uinta Mountains UT-
Wasatch Mountains I-80 North UT-Southwest Wyoming WY-
142 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southeastern Rich...
north central Summit and western Uinta Counties through 230 PM MDT...
At 141 PM MDT, Doppler radar was tracking a strong thunderstorm near
Evanston, moving northeast at 35 mph. The Evanston Airport just
reported a wind gust to 46 mph with these storms.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evanston, Woodruff, Ragen, Wahsatch, Almy, Altamont, Carter and
Leroy.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 1 and 38.
Interstate 80 in Utah between mile markers 186 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4164 11104 4158 11104 4158 11052 4136 11034
4099 11111 4150 11131 4165 11106
TIME...MOT...LOC 1941Z 235DEG 28KT 4122 11104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Sep 10, 1:04 PM MST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
204 PM MDT Fri Sep 10 2021
UTZ101-102-104-105-110-102045-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
204 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of south central
Weber...central Salt Lake...eastern Davis...southwestern Morgan...
western Summit and east central Tooele Counties through 245 PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm over
Magna, or near West Valley City, moving northeast at 35 mph.
Additional strong thunderstorms were located near South Jordan.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salt Lake City, West Valley City, Layton, Murray, Bountiful,
Farmington, Hill Air Force Base, West Jordan, Taylorsville, South
Jordan, Clearfield, Midvale, Kaysville, South Salt Lake, Herriman,
South Ogden, North Salt Lake, Centerville, Woods Cross and South
Weber.
This includes the following highways...
Interstate 15 between mile markers 298 and 334.
Interstate 84 between mile markers 85 and 89.
Interstate 80 in Utah between mile markers 99 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4110 11180 4102 11177 4099 11172 4093 11167
4093 11165 4103 11166 4096 11151 4052 11202
4069 11227 4117 11196
TIME...MOT...LOC 2003Z 211DEG 29KT 4071 11213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Sep 10, 1:07 PM MST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
207 PM MDT Fri Sep 10 2021
UTZ116>119-102045-
Sanpete Valley UT-Sevier Valley UT-Central Mountains UT-
Eastern Juab/Millard Counties UT-
207 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southwestern
Sanpete...east central Millard and north central Sevier Counties
through 245 PM MDT...
At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Fillmore, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gunnison and Centerfield.
This includes the following highways...
Interstate 15 near mile marker 183.
US Route 50 between mile markers 135 and 154.
US Route 89 between mile markers 237 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3873 11216 3878 11235 3920 11219 3917 11174
TIME...MOT...LOC 2007Z 211DEG 22KT 3893 11215
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WebberSpecial weather statement, Sep 10, 1:48 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
248 PM MDT Fri Sep 10 2021
WYZ021-102130-
Southwest Wyoming WY-
248 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of eastern Uinta County
through 330 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Robertson, or 30 miles west of Manila, moving northeast
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lyman, Robertson, Mountain View, Lonetree, Millburne, Church Buttes
and Fort Bridger.
This includes Interstate 80 in Wyoming between mile markers 36 and
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 11017 4100 11020 4120 11045 4155 11035
4158 11025 4158 11005 4111 11004
TIME...MOT...LOC 2048Z 220DEG 22KT 4115 11027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WebberSpecial weather statement, Sep 10, 2:56 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
356 PM MDT Fri Sep 10 2021
UTZ109-110-112-WYZ021-102245-
Bear Lake and Bear River Valley UT-Western Uinta Mountains UT-
Wasatch Mountains I-80 North UT-Southwest Wyoming WY-
356 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southeastern Rich...
east central Morgan...northwestern Summit and southwestern Uinta
Counties through 445 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Coalville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evanston, Wahsatch, Emory, Castle Rock, Almy, Altamont and Piedmont.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 1 and 14.
Interstate 80 in Utah between mile markers 171 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4091 11119 4101 11140 4142 11110 4122 11060
4103 11091
TIME...MOT...LOC 2156Z 225DEG 28KT 4102 11122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Webber